MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. PIN,PASSING,2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7207220
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that doctor performed the arthroscopy and he started to repair the acl.He put the guide in c on the tibial side and it was put it in the corresponding part, the motor with the 2.4 guide was passed, doctor passed it through the guide in c, the guide was removed and the drill for the femur was passed according to the diameter of the graft.They were starting to pass the drill when the guide of 2.4 was broken, leaving a piece inside the bone, one hour was necessary to remove the broken piece, finally all the piece was removed from the patient.No patient injury was reported.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.No further actions pursued at this time.If objective evidence, relevant information, package or product becomes available to assist with evaluation, the complaint will certainly be revisited.
 
Additional Manufacturer Narrative
One 7207220 2.4 x 432mm (17¿) trocar passing pin returned.The complaint stated: ¿as reported: we started surgery, doctor performed the arthroscopy and he started to repair the acl.He put the guide in c on the tibial side and i put it in the corresponding part, then i passed the motor with the 2.4 guide, he passed it through the guide in c, the guide was removed and the drill for the femur was passed according to the diameter of the graft.We were starting to pass the drill when the guide of 2.4 was broken, leaving a piece inside the bone, one hour was necessary to remove the broken piece, finally all the piece was removed from the patient.¿ this is a single use passing pin instrument.The pin has severed into two segments.Visual inspection shows the length of the pin portion has a clean shear cut as if by saw, drill or other extremely strong and sharp instrument.There is blackened or ash-like burnt and bio matter attached to the cut portion.Per ifu: ¿as with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure¿.No root cause related to the manufacturing of this device was confirmed.

Brand Name
PIN,PASSING,2.4MM TROCAR 17
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7858545
Report Number1219602-2018-01220
Device Sequence Number1567497
Product Code LXH
UDI-Device Identifier03596010375315
UDI-Public(01)03596010375315(17)230625(10)50743530
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2023
Device Model Number7207220
Device Catalogue Number50743530
Device Lot Number50743530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer10/22/2018
11/15/2018
Initial Report FDA Received Date09/08/2018
Supplement Report FDA Received Date10/23/2018
11/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1